Alert archive / Indiana / Flash Flood Warnings in 2005

Flash Flood Warning 18, NWS Louisville, KY

November 15, 2005Crawford County, Perry County, Indiana

NWS Louisville, KY issued this flash flood warning at Nov 15, 2005, 3:26 AM EST for Crawford County, Perry County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 15, 2005, 3:26 AM EST (08:26 UTC)
Expired
Nov 15, 2005, 6:30 AM EST
In force
3 hr
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Crawford County, IN, Perry County, IN

The radar

The Louisville radar (KLVX), 55 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 15, 5:18 AM ESTHEAVY RAIN 45 Ne Gatchel, IN4 INCHES MEASURED AT TIPSAW LAKE RAWS SITE SINCE MIDNIGHT. 5.4 INCHES STORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 150830
FFWLMK
INC025-123-151130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
326 AM EST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA
  PERRY COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 630 AM EST

* AT 325 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 8
  MILES NORTHEAST OF ENGLISH TO 10 MILES SOUTH OF ENGLISH TO 8 MILES 
  NORTH OF CANNELTON...MOVING NORTHEAST AT 45 MPH. THESE STORMS WERE 
  PART OF A LONGER LINE STRETCHING ALL THE WAY BACK INTO             
  SOUTHEASTERN MISSOURI.

* LOCATIONS IN THIS WARNING INCLUDE BUT ARE NOT LIMITED TO...
  LEOPOLD
  TIPSAW LAKE
  SADDLE LAKE
  ENGLISH
  CAREFREE

THIS WARNING ALSO INCLUDES INTERSTATE 64 BETWEEN MILE MARKERS 69 AND 
99.

BE ESPECIALLY CAUTIOUS IN THE DARK WHEN IT IS HARDER TO RECOGNIZE 
THE DANGERS OF FLOODING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...YOUR LOCAL RADIO AND 
TELEVISION MEDIA FOR DETAILS AND FURTHER UPDATES.

LAT...LON 3791 8666 3790 8674 3800 8681 3801 8677
      3824 8679 3825 8668 3838 8668 3841 8627
      3832 8630 3823 8624 3819 8640 3813 8635
      3812 8648 3807 8645 3803 8653 3793 8652
      3793 8659 3784 8666

$$

SMALLCOMB/13
1 follow-up statement
000 
WGUS73 KLMK 151031
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 AM EST TUE NOV 15 2005

INC025-123-151130-
CRAWFORD IN-PERRY IN-
530 AM EST TUE NOV 15 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 630 AM EST FOR PERRY AND
CRAWFORD COUNTIES...

AT 525 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY THUNDERSTORMS OVER THE WARNED AREA. AN OBSERVATION 
SITE AT TIPSAW LAKE IN PERRY COUNTY REPORTED JUST OVER 4 INCHES OF 
RAIN SINCE MIDNIGHT...AND 5.4 INCHES STORM TOTAL. FLOODING IS LIKELY 
WITH THIS KIND OF HEAVY RAIN. ADDITIONAL THUNDERSTORMS WILL CONTINUE 
OVER THE AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3791 8664 3791 8673 3799 8678 3824 8677
      3826 8666 3837 8668 3841 8627 3832 8630
      3823 8626 3819 8640 3814 8635 3812 8648
      3808 8645 3803 8653 3794 8652 3794 8657
      3787 8664

$$
CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 2:10 AM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Nov 15, 2:10 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 AM EST TUE NOV 15 2005

...ACTIVE WX NEXT 24 HOURS: HVY RAIN THIS MORNING AND WIDESPREAD SVR
WX THIS AFTN/EVE...

.SHORT TERM (TODAY...TONIGHT...WEDNESDAY)...

FOLLOWING RUC/NAM DATA FOR THIS PORTION OF THE FCST. BAND OF MAINLY
ELEVATED CONVECTION ONGOING ALONG/NORTH OF THE OHIO RIVER...IN ASSOC
WITH WARM FRONT LIFTING NWD INTO IN/OH. HVY RAIN WILL CONTINUE OVER
SRN IND WITH TRAINING CELLS. MUCH OF THE REFLECTIVITY IS BELOW
20KFT...SUGGESTIVE OF TORRENTIAL RAINS AND SMALL HAIL...CONFIRMED BY
SPOTTER REPORTS. SOME SPOTS IN SRN IND MAY PICK UP 3-4 INCHES OF
RAIN...HIGHER AMTS NOT OUT OF THE QUESTION. HPC HAS PUT THIS AREA IN
A HIGH RISK FOR EXCESSIVE RAINS...SO WELL HAVE TO MONITOR FOR
FLOODING PROBLEMS ESPECIALLY IN THE MORE URBANIZED AREAS. DRY
ANTECEDENT GROUND MAY HELP DELAY WIDESPREAD FLOODING ISSUES...BUT
THE BAND OF RAIN STRETCHES BACK ALL THE WAY TO SE MO...SO HAVE
ISSUED A FLOOD WATCH THROUGH 9 AM EST FOR SRN IND AND KY COUNTIES
ALONG OHIO RIVER.

WITH INCREASING LLJ...SHEAR PROFILES ARE FAVORABLE FOR SVR STORMS...
DEPENDING ON THE AMT OF INSTABILITY THAT CAN ADVECT NWD INTO THE
REGION. LAPS IS SHOWING THAT LIS HAVE FINALLY GONE BELOW ZERO IN
THE WARM SECTOR FROM SRN KY DOWN INTO WRN TN AS OF 06 UTC. SCT TSRA
HAVE DEVELOPED IN THE WARM SECTOR AND THOSE WILL HAVE TO BE WATCHED
FOR FURTHER DEVELOPMENT. NAM BUFKIT HODOGRAPHS IN LOWEST 1KM AGL
INDICATE POTENTIAL FOR ROTATING STORMS WITHIN WARM SECTOR. TORNADO
WATCH #863 IN EFFECT UNTIL 11 UTC.

LATEST RUC INDICATES THAT WARM FRONTAL PCPN SHOULD LIFT NWD BY
AROUND DAYBREAK LEAVING CWA SOLIDLY IN THE WARM SECTOR...WITH MAINLY
SCT TSRA THROUGH THE MORNING HOURS. HOWEVER ONGOING CONVECTIVE BAND
HAS LIKELY ESTABLISHED A GOOD COLD POOL THAT MAY HELP ANCHOR PCPN
WHERE IT IS NOW RATHER THAN LIFTING IT NWD. SO WILL CONTINUE
CATEGORICAL POPS THROUGH THE MORNING ALONG/NORTH OF AN OWB-FFT
LINE...WITH SCT-LIKELY POPS FOR REST OF CWA.

INTO THIS AFTERNOON AND EVENING...SHARP UPPER TROF EJECTS OUT OF THE
CNTRL PLAINS INTO MID-MISS RIVER VALLEY. FOLLOWING NAM 700MB OMEGA
FIELDS...LINEAR CONVECTION LOOKS TO ORGANIZE BY MID/LATE AFTN OVER
MID MISS RIVER VALLEY...THEN PROPAGATE EASTWARD AT A QUICK RATE
THROUGH THE EVENING HOURS. MODELS USUALLY ARE TOO SLOW WITH
ORGANIZED CONVECTIVE DEVELOPMENT/MOVEMENT...ESPECIALLY FORWARD
PROPAGATING LINEAR CONVECTION...SO WILL FACTOR IN ABOUT A 3 HOUR
BIAS CORRECTION IN OUR FORECAST FOR SQUALL LINE PASSAGE. WIDESPREAD
DAMAGING WINDS A GOOD POSSIBILITY WITH THIS LINE...HIGHLIGHTED IN
HWO. CWA IS IN A SPC DAY ONE RISK GRADIENT WITH A HIGH RISK WEST
OF I-65...THEN A MODERATE RISK...THEN A SLIGHT RISK FOR OUR ERN
COUNTIES. SEE SPC OUTLOOK FOR ADDITIONAL INFORMATION.

AHEAD OF SQ LINE IN THE WARM SECTOR...DISCRETE CELLS ARE POSSIBLE
THIS AFTN. THESE WILL HAVE TO BE WATCHED FOR TORNADO POTENTIAL.
CURRENT AIRCRAFT SOUNDINGS OUT OF MEMPHIS DO SHOW A SLIGHT WARMING
ABOUT 600MB...AND NAM IS SHOWING THOSE SLIGHTLY WARM TEMPS AT 600MB
ADVECTING NWD INTO CWA THROUGH THE EARLY AFTN HOURS WHICH MAY AFFECT
DEVELOPMENT IN THE WARM SECTOR DURING THAT PERIOD. SOMETHING TO
WATCH...BUT IN THESE STRONG AUTUMN STORMS THE DYNAMICS CAN EASILY
OVERCOME COMPARATIVELY WEAK INSTABILITY. SOUTHERLIES AHEAD OF THE
FRONTAL SQUALL LINE WILL BE GUSTY (25KTS OR SO)...AND TEMPERATURES
WILL GET FAIRLY WARM. FOLLOWING MAINLY RAW NAM12 NUMBERS TODAY...
THOUGH MAY GO A FEW DEGREES ABOVE THOSE OVER CNTRL KY SINCE WE MAY
SEE A FAIR AMT OF SUN THERE...EVIDENCED BY CLEAR SLOT NOW ON SAT PIX
FROM WRN TN BACK DOWN INTO AR. CURRENT RECORD HIGHS SHOULD BE
SAFE...BUT NOT OUT OF THE QUESTION TO COME CLOSE.

AFTER SQ PASSAGE THIS EVENING...SOME RESIDUAL SHOWERS WILL BE FCST
FOR A FEW HOURS...AS POST-FRONTAL WINDS GUST UP TO 25KTS AND
TEMPERATURES FALL RAPIDLY. INTO WEDNESDAY...TEMPERATURES MAY BE SLOW
TO RISE (IF AT ALL)...ESP FROM SRN IND OVER INTO LOU/LEX ZONES WHERE
CLOUDS WILL BE MOST PERSISTENT BASED ON NAM BUFKIT DATA. CS

.LONG TERM (WEDNESDAY NIGHT-MONDAY)...

DUE TO ONGOING WX...WILL NOT MAKE ANY CHANGES TO THE LONG TERM
PERIOD OF THE FORECAST...EXCEPT TO ADD NEW DAY 7 GRIDS FOR THE NDFD.
RELEVANT PORTIONS OF THE PREVIOUS LONG TERM DISCUSSION CONTINUED
BELOW. CS

WED NIGHT THRU THU NGT...

AS NW FLO GOES ZONAL WED NGT/THU...PARTIAL CLEARING WILL LEAD TO SUB
FRZG TEMPS WED AND THU NGT...POSSIBLY THE COLDEST OF THE SEASON THIS
AUTUMN.--DK

FRI THRU MON...

WE CONT IN A HIGH AMPLITUDE UPR LVL PATTERN DURG THIS PD WITH A
SHRTWV TROF TO MOVE INTO THE LWR OH/TN VLYS FRI AND ANOTHER TROF
SUN. PROGGED MSTR DOES NOT APPEAR DEEP ENUF TO INSERT POPS FOR
FRI...HOWEVER CDFNT ASCTD WITH SECOND TROF MAY TRIGGER SOME SHOWERS
LATE SAT OR EARLY SUN. NCEP FAVORS A DRY WEEKEND BASED ON THE ECMWF
WHICH HAS SUPPORT FROM NCEPS ENSMEAN AND 06Z GFS. WILL STAY
CONSISTENT WITH ONGOING DRY FCST FOR NOW AND TEMPS AS WELL. --DK

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 9 AM EST FOR COUNTIES ALONG OHIO RIVER.
     TORNADO WATCH UNTIL 6 AM EST WEST OF A FT KNOX TO GLASGOW LINE.
IN...FLOOD WATCH UNTIL 9 AM EST ALL COUNTIES.
     TORNADO WATCH UNTIL 6 AM EST BASICALLY HARRISON COUNTY WESTWARD.
Hazardous weather outlook, Nov 14, 11:20 PM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1120 PM EST MON NOV 14 2005

INZ084-089-090-KYZ023>028-053-061>063-070>074-150930-
CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-LARUE KY-BUTLER KY-
EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-
1020 PM CST MON NOV 14 2005 /1120 PM EST MON NOV 14 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.
...TORNADO WATCH UNTIL 5 AM CST...6AM EST...
A WARM FRONT WILL LIFT NORTHWARD INTO INDIANA TONIGHT.  SHOWERS AND
THUNDERSTORMS WILL BE WIDESPREAD ALONG AND NORTH OF THE OHIO RIVER.
PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED IN THOSE AREAS
TONIGHT WITH RAINFALL POSSIBLY EXCEEDING TWO INCHES IN SOME AREAS.
SOUTH OF THE FRONT SCATTERED TO NUMEROUS STORMS WILL BE
POSSIBLE...WITH DAMAGING WINDS...ISOLATED TORNADOES...AND LARGE
HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE WARM FRONT SHOULD EXTEND ACROSS SOUTH CENTRAL INDIANA TUESDAY
MORNING AND CONTINUE NORTHWARD AS SURFACE LOW PRESSURE DEEPENS AND
MOVES INTO THE GREAT LAKES. NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TUESDAY MORNING INTO THE AFTERNOON. SOME OF THESE STORMS
COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND ISOLATED
TORNADOES.

THEN AS A COLD FRONT APPROACHES THE REGION FROM THE WEST LATE TUESDAY
AFTERNOON AND EVENING...A LINE OF STRONG TO SEVERE THUNDERSTORMS
IS ANTICIPATED TO CROSS RAPIDLY THROUGH THE AREA. THERE IS POTENTIAL
FOR WIDESPREAD DAMAGING WINDS FROM 60 TO 80 MPH...ALONG WITH LARGE
HAIL...AND AN ISOLATED TORNADO. CURRENT FORECASTS INDICATE THAT THIS
LINE OF STORMS WOULD BE NEAR I-65 BETWEEN ROUGHLY 6 AND 9 PM EST.
THE THREAT FOR SEVERE WEATHER SHOULD MOVE EAST OF THE I-75 CORRIDOR
AFTER MIDNIGHT EST WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...MEDIA...LAW ENFORCEMENT...AND EMERGENCY MANAGERS SHOULD
MONITOR WEATHER.GOV/LOUISVILLE ON THE INTERNET OR NOAA WEATHER RADIO
FOR UPDATES ON THIS WEATHER SITUATION...AND BE PREPARED FOR A
WIDESPREAD SEVERE WEATHER EVENT TUESDAY AFTERNOON AND EVENING.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND WILL LIKELY BE
NEEDED TUESDAY AFTERNOON AND EVENING.

INZ076>079-083-091-092-KYZ029>043-045>049-054>057-064>067-075>078-
081-082-150930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-FLOYD IN-
CLARK IN-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-
SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1020 PM CST MON NOV 14 2005 /1120 PM EST MON NOV 14 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A WARM FRONT WILL LIFT NORTHWARD INTO INDIANA TONIGHT.  SHOWERS AND
THUNDERSTORMS WILL BE WIDESPREAD ALONG AND NORTH OF THE OHIO RIVER.
PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED IN THOSE AREAS
TONIGHT WITH RAINFALL POSSIBLY EXCEEDING TWO INCHES IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE WARM FRONT SHOULD EXTEND ACROSS SOUTH CENTRAL INDIANA TUESDAY
MORNING AND CONTINUE NORTHWARD AS SURFACE LOW PRESSURE DEEPENS AND
MOVES INTO THE GREAT LAKES. NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TUESDAY MORNING INTO THE AFTERNOON. SOME OF THESE STORMS
COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND ISOLATED
TORNADOES.

THEN AS A COLD FRONT APPROACHES THE REGION FROM THE WEST LATE TUESDAY
AFTERNOON AND EVENING...A LINE OF STRONG TO SEVERE THUNDERSTORMS
IS ANTICIPATED TO CROSS RAPIDLY THROUGH THE AREA. THERE IS POTENTIAL
FOR WIDESPREAD DAMAGING WINDS FROM 60 TO 80 MPH...ALONG WITH LARGE
HAIL...AND AN ISOLATED TORNADO. CURRENT FORECASTS INDICATE THAT THIS
LINE OF STORMS WOULD BE NEAR I-65 BETWEEN ROUGHLY 6 AND 9 PM EST.
THE THREAT FOR SEVERE WEATHER SHOULD MOVE EAST OF THE I-75 CORRIDOR
AFTER MIDNIGHT EST WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...MEDIA...LAW ENFORCEMENT...AND EMERGENCY MANAGERS SHOULD
MONITOR WEATHER.GOV/LOUISVILLE ON THE INTERNET OR NOAA WEATHER RADIO
FOR UPDATES ON THIS WEATHER SITUATION...AND BE PREPARED FOR A
WIDESPREAD SEVERE WEATHER EVENT TUESDAY AFTERNOON AND EVENING.
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...AND WILL LIKELY BE
NEEDED TUESDAY AFTERNOON AND EVENING.

13/KIRKPATRICK

In the hours before

Special weather statement, Nov 14, 11:52 PM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 PM EST MON NOV 14 2005

INZ084-089>091-KYZ030-031-150600-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-JEFFERSON KY-OLDHAM KY-
INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON...
NEW ALBANY...LOUISVILLE...LA GRANGE
1052 PM CST MON NOV 14 2005 /1152 PM EST MON NOV 14 2005/

OVER THE COURSE OF THE EVENING ABOUT TWO INCHES OF RAIN HAD FALLEN
IN A BAND FROM PERRY COUNTY INDIANA THROUGH THE
ENGLISH...CORYDON...AND NEW ALBANY AREAS...AND THEN ACROSS
DOWNTOWN LOUISVILLE AND THROUGH LAGRANGE KENTUCKY. THUNDERSTORMS
WILL CONTINUE TO DRENCH THESE SAME AREAS...WITH ANOTHER INCH OF
RAIN A POSSIBILITY BETWEEN MIDNIGHT AND 2 AM EST. MINOR FLOODING
ISSUES MAY BEGIN AFTER MIDNIGHT IN LOW SPOTS THAT ARE NOTORIOUS
FOR FLOODING EASILY AND IN PLACES THAT HAVE POOR DRAINAGE.

WHEN DRIVING THROUGH HEAVY RAIN BE ESPECIALLY CAUTIOUS AT NIGHT
WHEN POURING RAIN AND FREQUENT LIGHTNING CAN MAKE IT DIFFICULT TO
NOTICE WATER-COVERED ROADWAYS.

13
Local storm report, Nov 15, 12:01 AM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1201 AM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       2 NNE NEW ALBANY        38.33N 85.81W
11/15/2005  2.00 INCH        FLOYD              IN   NWS EMPLOYEE

            OVER TWO INCHES OF RAIN THIS EVENING

&&
Local storm report, Nov 15, 12:52 AM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1252 AM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 AM     HAIL             STARLIGHT               38.42N 85.90W
11/15/2005  0.25 INCH        CLARK              IN   BROADCAST MEDIA

            PEA SIZED HAIL RELAYED BY LOCAL MEDIA

&&
Local storm report, Nov 15, 2:38 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 AM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     FLOOD            FERDINAND               38.23N 86.86W
11/15/2005                   DUBOIS             IN   LAW ENFORCEMENT

            TWO INTERSECTIONS IN FERDINAND FLOODED BY STANDING WATER
            BUT NOT CLOSED AT THIS TIME. HWY 162 AND 10TH ST. HWY 162
            AND 3RD ST.

&&
Special weather statement, Nov 15, 2:40 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 AM EST TUE NOV 15 2005

INZ089-KYZ023-150845-
PERRY IN-HANCOCK KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE
140 AM CST TUE NOV 15 2005

...STRONG STORM HEADING INTO PERRY AND HARRISON COUNTIES...

A THUNDERSTORM WITH TORRENTIAL RAIN AND WIND GUSTS TO 45 MPH WILL
MOVE ACROSS NORTHERN HANCOCK COUNTY...INCLUDING THE LEWISPORT
AREA...BETWEEN 140 AM AND 200 AM CST. THE STORM WILL ALSO AFFECT
SOUTHERN PERRY COUNTY BETWEEN 245 AM AND 315 AM EST...INCLUDING
TELL CITY AND FAR SOUTHERN SECTIONS OF HOOSIER NATIONAL FOREST.

13
Special weather statement, Nov 15, 3:20 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 AM EST TUE NOV 15 2005

KYZ025-150930-
MEADE KY-
INCLUDING THE CITY OF...BRANDENBURG
320 AM EST TUE NOV 15 2005

A STRONG STORM WILL MOVE ACROSS NORTHWESTERN MEADE COUNTY BETWEEN
325 AM AND 350 AM EST. PEOPLE NEAR CONCORDIA...WOLF CREEK...AND
CEDAR FLAT CAN EXPECT TORRENTIAL RAIN...WIND GUSTS TO 45 MPH...AND
FREQUENT DEADLY LIGHTNING.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:49 AM ESTSevere Thunderstorm WarningLMKPerry26 min
Nov 15, 3:19 AM ESTSevere Thunderstorm WarningLMKCrawford26 min
Nov 15, 3:41 AM ESTTornado WarningLMKHarrison46 min
Nov 15, 4:14 AM ESTFlash Flood WarningLMKHarrison3 hr
Nov 15, 7:20 AM ESTFlash Flood WarningLMKClark, Floyd, Harrison3 hr
Nov 15, 5:53 PM ESTTornado WarningLMKPerry29 min
Nov 15, 6:12 PM ESTSevere Thunderstorm WarningLMKCrawford33 min
Nov 15, 6:29 PM ESTSevere Thunderstorm WarningLMKOrange31 min
Nov 15, 6:37 PM ESTSevere Thunderstorm WarningLMKWashington29 min
Nov 15, 6:45 PM ESTTornado WarningLMKDubois30 min
Nov 15, 6:55 PM ESTSevere Thunderstorm WarningLMKPerry35 min
Nov 15, 6:59 PM ESTTornado WarningLMKCrawford46 min

Nearby

Flash Flood Warnings in Indiana, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.